MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in mildly tortuous and mildly calcified superficial femoral artery.A 7.0 x60, 75cm charger balloon catheter was advanced for dilatation.However, during the initial inflation at 3 atmospheres, the balloon ruptured.The device was completely removed in a deflated state with no intervention required.The procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: charger 7.0 x60, 75cm, was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.A balloon longitudinal tear was identified beginning approximately 5mm proximal of the proximal markerband and extending approximately 6mm proximally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 18 atmospheres as per charger specification.A visual examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip.
 
Event or Problem Description

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13926190
Report Number2134265-2022-03481
Device Sequence Number6242780
Product Code FGE
UDI-Device Identifier08714729804543
UDI-Public08714729804543
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0026214628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale
Patient Weight69 KG
Patient RaceBlack Or African American